Hail, Linn
- When
- April 18, 7:31 PM CST
- Where
- Linn County, 1 mi S of Laclede
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.767, -93.167
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 18, 3:20 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 PM CDT TUE APR 18 2006 .DISCUSSION... OF PRIMARY CONCERN IN THE FORECAST IS OUR POTENTIAL FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA. WATER VAPOR IMAGERY SHOWS A LARGE CUTOFF LOW SLOWING PUSHING EAST ACROSS SOUTH DAKOTA THIS AFTERNOON. THE SURFACE LOW ASSOCIATED WITH THE CUTOFF IS STRADDLING THE STATE LINE BETWEEN NORTH AND SOUTH DAKOTA. A COLD FRONT EXTENDS SOUTH FROM THE SURFACE LOW...CURRENTLY ACROSS FAR EASTERN NEBRASKA AND KANSAS. A SECONDARY SURFACE LOW...CENTERED NEAR GARDNER KANSAS...HAS A WARM FRONT EXTENDING EAST ALONG AND JUST SOUTH OF THE MISSOURI RIVER. A DRY LINE ALSO EXTENDS SOUTH OF THE GARDNER LOW ALONG THE KANSAS MISSOURI BORDER. THE WARM FRONT WILL SLOWLY MOVE NORTH THIS AFTERNOON TO JUST NORTH OF THE MISSOURI RIVER BY THE LATE AFTERNOON HOURS. TEMPERATURES SOUTH OF THE FRONT HAVE BOUND UP INTO THE 80S WHILE AREAS FARTHER NORTH WERE STILL WALLOWING IN THE 70S. THIS HAS ALLOWED LIS SOUTH OF THE FRONT TO JUMP INTO THE -8 RANGE AS OF 2PM. HOWEVER...THE CAPPING INVERSION SOUTH OF THE FRONT IS VERY STRONG WITH 850MB TEMPS IN THE MID 20S AS PER THE 18Z SPRINGFIELD SOUNDING. SO...THOUGHTS ARE THAT WHEN STORMS GET GOING IT WILL BE IN THE PREFRONTAL TROUGH AHEAD OF THE COLD FRONT NORTH OF THE WARM FRONT...WERE THE INVERSION IS NOT QUITE AS STRONG. BACKING WAVES AT THE SURFACE NORTH OF THE FRONT...AND 35-40 KNOTS OF 0-6 KM SHEAR SUPPORT THE POTENTIAL FOR TORNADIC SUPERCELLS WITH LARGE HAIL. HENCE TORNADO WATCH 199 HAS BEEN ISSUED FOR THE EASTERN 2/3S OF THE FORECAST AREA UNTIL 11 PM...THIS IS EAST OF A LINE FROM SHERIDAN TO ODESSA AND URICH. FOR MORE INFORMATION ON THE POTENTIAL SEVERE WEATHER AND ITS LOCATION PLEASE REFER TO THE AREA WEATHER UPDATE...STLAWUEAX (FLUS73 KEAX). AFTER TONIGHT THE CUTOFF WILL SLOWLY TRACK EAST THROUGH THE NORTHERN PLAINS SWEEPING A DRY SURFACE HIGH SOUTH INTO THE CENTRAL PLAINS. THIS WILL KEEP US DRY WITH TEMPERATURES CLOSER TO NORMAL FOR THIS TIME OF YEAR. CUTTER && .PREV DISCUSSION... 420 AM... LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER TROUGH NOW CROSSING THE NORTHERN ROCKIES. THE EVOLUTION OF THIS TROUGH AND ASSOCIATED SURFACE LOW FEATURES...AND THEIR IMPACT ON CONVECTIVE EVOLUTION TODAY ARE THE MAIN FORECAST FOR THE NEXT 24 HOURS. A LEE SIDE SURFACE LOW HAS DEVELOPED OVER WESTERN KANSAS...WITH A WARM FRONT EXTENDING SOUTHEAST ACROSS SOUTHEAST KANSAS AND NORTHERN ARKANSAS. A DRY LINE HAS ALSO DEVELOPED OVER CENTRAL OKLAHOMA BACK THROUGH CENTRAL TEXAS. THE UPPER TROUGH WILL EVOLVE INTO A CUTOFF SYSTEM TODAY...AS AN UPPER JET MAX REACHES FROM THE CENTRAL PLAINS TOWARD WESTERN IOWA. MEANWHILE AT THE SURFACE...TWO CENTERS OF LOW PRESSURE WILL ADVANCE EAST...WITH THE STRONGER SOUTHERN SEGMENT FORECAST TO CROSS CENTRAL MISSOURI LATE THIS AFTERNOON AND SOUTHEAST MISSOURI TONIGHT. AS THIS SURFACE LOW SHIFTS EAST TODAY...THE WARM FRONT WILL LIFT NORTH ACROSS THE OZARKS AND TOWARD CENTRAL MISSOURI. AT THE SAME TIME...THE DRY LINE AND COLD FRONT WILL SURGE EAST. THE COLD FRONT IS ANTICIPATED TO REACH THE KANSAS/MISSOURI BORDER AROUND 21Z...AND CLEAR THE FORECAST AREA AROUND 03Z. HAVE DRAWN THE FORECAST TOWARD THE BIT SLOWER NAM FRONTAL TIMING. STRONG WARM AIR ADVECTION AHEAD OF THE COLD FRONT WILL DRAW HIGHER DEWPOINTS NORTHWARD THROUGH THE DAY. MID 60 DEGREE DEWPOINTS ARE CURRENTLY NOTED OVER EASTERN OKLAHOMA/CENTRAL ARKANSAS. WITH THAT MOISTURE BEING DRAWN NORTH TODAY...AM EXPECTING LOW TO MID 60 DEGREE DEWPOINTS TO REACH CENTRAL AND INTO NORTHERN MISSOURI JUST AHEAD OF THE COLD FRONT. THE STRONG WARM AIR ADVECTION SHOULD ALLOW TEMPERATURES TO REACH THE MIDDLE 70S ACROSS THE NORTH TO THE MID AND EVEN UPPER 80S ACROSS THE SOUTH/SOUTHWEST FORECAST SECTIONS. THOUGH ELEVATED CONVECTION MAY DEVELOP EARLIER IN THE AFTERNOON...A STRONG CAPPING INVERSION IS FORECAST TO INHIBIT SURFACE BASED CONVECTION THROUGH MID AFTERNOON. MODEL PROGS CONTINUE TO SUGGEST IT WILL TAKE THE BETTER PART OF THE AFTERNOON TO BREACH THE CAP...AND THEN FINALLY HAVE SURFACE BASED CONVECTION DEVELOP BETWEEN 21Z AND 00Z ALONG THE ADVANCING SURFACE FRONT IN WESTERN MISSOURI. FORECAST CAPE VALUES AND SHEAR ARE MAXIMIZED FROM WARRENSBURG TO THE EAST/SOUTHEAST ALONG THE WARM FRONT...WHERE THE GREATEST THREAT FOR SEVERE WEATHER LOOKS TO BE SETTING UP...WITH THE POSSIBLE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THE STRONGER VERTICAL SHEAR ALONG THE WARM FRONT WILL SUPPORT AN INCREASED TORNADIC THREAT. THE STORMS MAY DEVELOP INTO A COMPLEX THIS EVENING AS THEY EXIT THE FORECAST AREA ALONG THE WITH COLD FRONT. TEMPERATURES WILL COOL TO CLOSE TO NORMAL VALUES TOMORROW THROUGH THE REMAINDER OF THE WORK WEEK. MEANWHILE THE UPPER LOW WILL CONTINUE TO ROTATE AND SLOWLY ADVANCE EAST TO THE GREAT LAKES BY THE WEEKEND. AS THE UPPER LOW PULLS FURTHER AWAY...UPPER RIDGING WILL AMPLIFY OVER THE PLAINS FOR THE WEEKEND AND TEMPERATURES WILL WARM ACCORDINGLY. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT TUE APR 18 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT TUE APR 18 2006 ...SIGNIFICANT SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING THROUGH CENTRAL MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE AREA CURRENTLY LOCATED NEAR TOPEKA WILL MOVE INTO THE KANSAS CITY METRO AREA AROUND 3 PM THIS AFTERNOON...AND TO THE CARROLLTON AREA BY 7 PM THIS EVENING. A COLD FRONT EXTENDS NORTH AND SOUTH OF THIS LOW PRESSURE AREA...WITH A WARM FRONTAL BOUNDARY EXTENDING EAST OF THE LOW. THE COLD FRONT WILL MOVE TO NEAR THE US-71 HIGHWAY CORRIDOR BY 3 PM...AND TO NEAR THE US-65 HIGHWAY CORRIDOR BY 7 PM. THE WARM FRONT WILL SLOWLY LIFT NORTH TO ROUGHLY HIGHWAY US-24. THUNDERSTORMS MAY INITIALLY FORM ALONG THE COLD FRONT IN NORTHWEST MISSOURI...NORTH OF THE SURFACE LOW PRESSURE AND WARM FRONTAL BOUNDARY. ANY STORMS THAT DO FORM WILL THEN EXPAND IN COVERAGE SOUTH AND EAST ALONG AND NEAR THE COLD FRONT/WARM FRONT INTERSECTION. THERE IS SOME QUESTION AS TO WHEN STORMS WILL DEVELOP DUE TO A LAYER OF WARM AIR ACTING TO CAP THE ATMOSPHERE...HOWEVER LATEST INDICATIONS POINT TO SOMETIME BETWEEN 4PM AND 5PM NORTHEAST OF THE KANSAS CITY AREA. DUE TO HIGH INSTABILITY VALUES...ANY STORMS THAT DO FORM WILL QUICKLY BECOME SEVERE...WITH HIGH WINDS AND VERY LARGE HAIL AS THE PRIMARY THREATS. THE TORNADO THREAT WILL BE MAXIMIZED ALONG AND NORTH OF THE WARM FRONTAL BOUNDARY WHERE LOW LEVEL WINDS WILL BE DIRECTED OUT OF THE SOUTHEAST. THIS AREA INCLUDES THE CITIES OF CHILLICOTHE...MACON... CARROLLTON...MOBERLY...MARSHALL...FAYETTE...SEDALIA...AND BOONVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS CENTRAL MISSOURI...GENERALLY EAST OF A LINE FROM GRANT CITY TO CLINTON. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL CHILLICOTHE 39.79N 93.55W
04/18/2006 M0.88 INCH LIVINGSTON MO TRAINED SPOTTER
&&
DUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 1 N SPICKARD 40.26N 93.59W
04/18/2006 GRUNDY MO AMATEUR RADIO
TORNADO ON GROUND...REPORT RELAYED FROM SPICKARD FIRE
DEPARTMENT
&&
DUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL SLATER 39.22N 93.06W
04/18/2006 M2.50 INCH SALINE MO TRAINED SPOTTER
&&
RDWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 E CHILLICOTHE 39.79N 93.45W
04/18/2006 M1.00 INCH LIVINGSTON MO TRAINED SPOTTER
&&
RDWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FAYETTE 39.15N 92.69W
04/18/2006 M2.50 INCH HOWARD MO TRAINED SPOTTER
&&
DUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BOONVILLE 38.96N 92.75W
04/18/2006 E1.00 INCH COOPER MO TRAINED SPOTTER
QUARTER SIZE HAIL JUST WEST OF BOONVILLE ON I-70 AT EXIT
111
&&
RDWThe Pleasant Hill radar (KEAX), 142 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497166, 5497167, 5497168, 5497169, 5497170, 5497171, 5497172.